Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Houston/Galveston, TX

August 8, 2012Madison County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Aug 8, 2012, 7:20 PM CDT for Madison County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 7:20 PM CDT (00:20 UTC)
Expired
Aug 8, 2012, 8:00 PM CDT
In force
40 min
Issued by
NWS Houston/Galveston, TX

County Madison County, TX

The radar

The Ft Hood radar (KGRK), 140 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2485 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS84 KHGX 090021
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CDT WED AUG 8 2012

TXZ176-090100-
MADISON TX-
720 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL
800 PM CDT...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES
NORTHWEST OF MADISONVILLE ALONG INTERSTATE 45...MOVING SOUTH AT 5 
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE
INTERSTATE 45 BETWEEN MADISONVILEE AND OSR ROAD

LAT...LON 3088 9587 3097 9606 3107 9603 3107 9601
      3108 9600 3109 9597 3109 9581
TIME...MOT...LOC 0019Z 358DEG 4KT 3105 9596 

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:36 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 8, 6:36 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
636 PM CDT WED AUG 8 2012

.DISCUSSION...
SEE AVIATION SECTION FOR 00Z TAF ISSUANCE

&&

.AVIATION...
CONVECTION ASSOCIATED WITH THE SEABREEZE HAS ENDED ACROSS THE
SOUTHERN HALF OF THE REGION THIS EVENING ALTHOUGH ISOLATED
ACTIVITY CONTINUES ALONG AND AHEAD OF AN OUTFLOW BOUNDARY THAT
PUSHED INTO OUR REGION FROM THE NORTH. THIS ACTIVITY MAY APPROACH
CLL AND UTS BEFORE DISSIPATING OVER THE NEXT HOUR OR SO BUT NO
MAJOR IMPACTS ARE EXPECTED.

OVERALL THE TAF FOLLOWS VERY CLOSELY FROM THE PAST TWO DAYS. MAIN
CONCERN WITH THIS ISSUANCE IS THE POSSIBILITY FOR GREATER
CONVECTIVE COVERAGE ACROSS OUR NORTHERN COUNTIES ON THURSDAY
AFTERNOON. WITH A DEFORMATION ZONE OVERHEAD...PW VALUES AROUND 2
INCHES...AND THE LINGERING OUTFLOW BOUNDARY FROM THIS EVENING FEEL
THAT WE WILL LIKELY SEE SCATTERED CONVECTION THAT COULD IMPACT
BOTH CLL AND UTS TOMORROW DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WAS TEMPTED TO PUT A PROB30 IN FOR CLL/UTS AFTER
21Z TOMORROW BUT HAVE DECIDED TO HOLD OFF FOR NOW AND WAIT TO SEE
NEW MODEL DATA THIS EVENING. IF LATEST MODEL RUNS CONTINUE TO
SUPPORT SCT CONVECTION WILL ADD PROB3O WITH THE 06Z ISSUANCE. 38

.PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 8 2012/

MARINE...
ALTHOUGH THE WIND FLOW WILL MAINLY BE SOUTHERLY...THE LAND BREEZE
AND SEA BREEZE CIRCULATIONS WILL BE DOMINATE OVER THE NEXT COUPLE
OF DAYS. LATE IN THE WEEK...A FRONTAL SYSTEM MAY WORK ITS WAY
CLOSE ENOUGH FOR THE SOUTHERLY WINDS TO STRENGTHEN A BIT.

DO NOT EXPECT TIDES TO INCREASE MUCH AS ERNESTO MOVES ACROSS THE
EXTREME SOUTHERN BAY OF CAMPECHE.

40

PREV DISCUSSION... /ISSUED 330 PM CDT WED AUG 8 2012/

DISCUSSION...
A TYPICAL EARLY AUGUST DAY ACROSS SOUTHEASTERN TEXAS WITH SCATTERED
CONVECTION FIRING ALONG THE INLAND-PENETRATING SEA BREEZE BOUNDARY.
AS OF 3 PM CDT...OUTFLOW BOUNDARIES ORIGINATING FROM EARLY AFTERNOON
COASTAL COUNTY CELLS ARE PROPAGATING NORTHWESTWARD INTO A HEATED
AND MOIST ENVIRONMENT. MID-DAY INTERIOR READINGS ARE WITHIN A DEGREE
OR TWO OF ACHIEVING THIS MORNING'S PROGGED 93-95F CONVECTIVE TEMPERATURES
AND...WITH NUMEROUS GUST FRONTS EMANATING FROM THESE WIDELY-SCATTERED
STORMS...FEEL THAT 20 POPS (TO ACCOUNT FOR AREAL COVERAGE) IS THE
BEST BET ACROSS THE CENTRAL FORECAST AREA UNTIL HEATING WANES PAST
22 OR 23Z. NO SIGNIFICANT CHANGE IS EXPECTED THROUGH EARLY FRIDAY
AT ANY SCALE...THAT OF DESERT SOUTHWEST-CENTERED MID-UPPER LEVEL
RIDGING WITH EASTERN (OHIO VALLEY) TROUGHING. WEAK SADDLE POINT/COL
AT 25H WILL SLOWLY RETROGRADE WEST IN TIME...OR TODAY'S GENERAL
UPPER TROP WEAKNESS REGION WILL GIVE WAY TO A MORE STABLE NORTHWEST
FLOW BETWEEN WESTERN RIDGING AND UPPER OHIO VALLEY TROUGHING.

THE RELATIVELY-HIGHEST CHANCE FOR NON-LOCAL BREEZE PRECIPITATION
COMES FRIDAY AFTERNOON THROUGH EARLY SATURDAY AS A NORTHEASTERN
NEAR-SURFACE BOUNDARY SLUGGISHLY ADVANCES INTO OUR REGION. 85H
WINDS DO REACH THE COAST (WITH VERY MINOR COOLING) WITH THE
MESOSCALE PRESSURE FIELD INDICATING A ANEMIC SURFACE LOW/TROUGH
EXTENDING DOWN OVER THE UPPER GULF COASTLINE. THE TIMING OF THIS
BOUNDARY IS CURRENTLY OFF IF SUPPORTING THE HIGHER POP ARGUMENT...
OCCURRING DURING THE OVERNIGHT HOURS. EASTERN/CENTRAL CWA 30 POPS
COULD EASILY BE ON THE RISE IF THIS DIFFUSE BOUNDARY MOVES INTO
NE-E TEXAS 12 HOURS EARLIER...OR IF ANY ARLATEX REGION CONVECTION
IS STRONG ENOUGH TO PUSH AN AGGRESSIVE ENOUGH GUST FRONT INTO OUR
NORTHERN FRINGES DURING FRIDAY'S PEAK HEATING. TOO MANY 'IFS' SO
WILL MOST LIKELY HAVE TO CONTINUE TO RELY UPON THE LOCAL BREEZE
FORCING(S) FOR RAIN. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      77  98  76  97  76 /  20  10  20  20  10
HOUSTON (IAH)              76  96  75  95  75 /  10  20  20  30  20
GALVESTON (GLS)            81  91  80  90  80 /  20  20  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...04
AVIATION/MARINE...38
Hazardous weather outlook, Aug 8, 7:03 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
703 AM CDT WED AUG 8 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-091215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
703 AM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. THOUGH NOT EVERYONE WILL SEE RAINFALL...IT COULD BE
LOCALLY HEAVY WHERE IT DOES OCCUR WITH A COUPLE INCHES FALLING IN
A SHORT TIME PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 8, 4:58 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
458 PM CDT WED AUG 8 2012

TXZ163-082300-
HOUSTON TX-
458 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY
UNTIL 600 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF GRAPELAND...OR 13
MILES NORTHWEST OF CROCKETT...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY
RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAPELAND AND LATEXO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3151 9512 3126 9562 3132 9567 3131 9566
      3134 9566 3135 9567 3136 9566 3142 9571
      3146 9571 3146 9575 3147 9572 3149 9574
      3151 9574 3152 9565 3155 9564 3158 9541
TIME...MOT...LOC 2154Z 328DEG 11KT 3146 9561

04
Special weather statement, Aug 8, 5:56 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 PM CDT WED AUG 8 2012

TXZ163-176-082345-
MADISON TX-HOUSTON TX-
556 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 645 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CROCKETT...
MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVELADY.

LAT...LON 3113 9536 3099 9565 3122 9573 3127 9573
      3129 9570 3129 9569 3129 9568 3130 9567
      3134 9556
TIME...MOT...LOC 2256Z 334DEG 9KT 3124 9562

04
Special weather statement, Aug 8, 6:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT WED AUG 8 2012

TXZ163-164-176-177-179-090030-
POLK TX-MADISON TX-TRINITY TX-WALKER TX-HOUSTON TX-
641 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK...EASTERN
MADISON...TRINITY...NORTH CENTRAL WALKER AND SOUTHERN HOUSTON
COUNTIES UNTIL 730 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CROCKETT...
MOVING SOUTH AT 10 MPH.  ANOTHER STRONG THUNDERSTORM WAS 10 MILES
NORTHEAST OF GROVETON ALONG HIGHWAY 94 ALSO MOVING SOUTH AT 5 TO 10
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.  DUE TO THE SLOW MOVEMENT OF THESE STORMS
SOME BRIEF HEAVY RAIN IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TRINITY...GROVETON AND LOVELADY.

LAT...LON 3115 9485 3105 9492 3083 9563 3122 9565
      3140 9500
TIME...MOT...LOC 2336Z 358DEG 8KT 3116 9555

04
Special weather statement, Aug 8, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CDT WED AUG 8 2012

TXZ176-090100-
MADISON TX-
720 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL
800 PM CDT...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES
NORTHWEST OF MADISONVILLE ALONG INTERSTATE 45...MOVING SOUTH AT 5
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE
INTERSTATE 45 BETWEEN MADISONVILEE AND OSR ROAD

LAT...LON 3088 9587 3097 9606 3107 9603 3107 9601
      3108 9600 3109 9597 3109 9581
TIME...MOT...LOC 0019Z 358DEG 4KT 3105 9596

04

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.